Going off my meds

Discussion in 'Self Harm & Substance Abuse' started by Shattered Soldier, Feb 18, 2010.

Thread Status:
Not open for further replies.
  1. Shattered Soldier

    Shattered Soldier Well-Known Member

    Zoloft, Lithium, Depakote, Effexor, Geodon, Abilify, Ativan, Lexapro, Cymbalta, Klonopin, Remeron, Wellbutrin, Zyprexa. This is a list of meds I've tried over the past five years to relieve my depression with no good results. I am currently two weeks off of Zoloft and Abilify, and have just decided to stop taking my last two meds: Remeron and Depakote. So far, I don't feel much different, except for the constant headaches and dizziness, which I hope will soon pass. In the past I have had some serious drug abuse problems, thinking that I could achieve better living through chemistry, and after doing a personal inventory have found that my drug seeking behaviors extend to my psychiatric medications as well. I am recently unemployed and have just lost my health insurance so I decided to make a full commitment to becoming completely drug free. I know that the withdrawal effects of these medications can be somewhat unpleasant, but I have decided to hang in there and see if they will go away in a few months. I am completely fed up with being a slave to these medications, and it doesn't help that I can no longer afford to take them and pay my bills at the same time. The side effects of these medications have left me feeling like a toxic waste dump, with every new symptom I get I can no longer discern what side effect is being caused by what drug. After being on psych meds for the past 15 years, I have found that they don't actually work for me anymore as intended, and that I only experience side effects from now anyway. So I'm starting with a semi clean slate, my only question now is what withdrawal effects I am experiencing from what drug. I'm thinking about going old school now: thinking happy thoughts, exercising, eating a healthy diet, quitting smoking, and cutting out caffeine. I just want to feel like myself again, me without the drugs, and to try to love myself completely no matter what I become without them.
     
  2. Bambi

    Bambi Well-Known Member

    please please reconsider!!!!! i did that last summer and ended up with a needle in my arm and well you know in the syringe....please they added abilify to my mix and it made all the difference in the world..please don't do this Mike please lets work out a differnent game plan..it is my day off and I was gonna run errands but I will stay here all night if I have too....please lets talk about htis..I odn't think it is drug seeking behavior at all..I seek my pain meds for my three bad discs am a a druggie? Are diabetics addicts looking for a fix...? Om I am really worried about you..
     
  3. Shattered Soldier

    Shattered Soldier Well-Known Member

    Well, the Abilify made me want to pace around my house endlessly. I couldn't sit on the couch to even watch a simple tv show. It felt like a less severe form of akathesia, which I had gotten before from Haldol. As for the Zoloft, it was causing a never ending tinnitus and just recently went away. I've experienced no problems with Depakote whatsoever, and the Remeron makes me extremely tired and wanting to eat everything in the house. I'm just so tired of going back to my psychiatrist saying, "nothing is working, put me on...." and him shrugging his shoulders and saying, "OK".

    With that said, I just took the dose of Remeron and Depakote that I missed last night. Reading your post made me reconsider at least halfway. But now I'm going to have to go back to this imbecile, pay out of pocket, and try to guide us in the right direction once again. All the while I'm gaining weight, and we're running out of food here! :)

    I think there just has to be some other way for me to be happy with myself instead of shelling out what's left of my money for drugs that only cause me frustration and misery.
     
  4. Bambi

    Bambi Well-Known Member

    Dude the Ablify is known for weight gain you sure that aint the one...I gained 20 pounds, up from 100 at 5'7" so I needed it but it happenedwtihin a month it I am starving all the fucking time.

    Well maybe a new pdoc is needed ..the prozac (I have slight ocd) with abilify is the combo for me.. with xanax as needed for getting spun...but hey you know all htis shit right..

    please be careful and tell the doc you want a half time appt. my guy does htat for just recheck on med status may be yours will to do that too
     
  5. Shattered Soldier

    Shattered Soldier Well-Known Member

    Yes, the Abilify did make me really hungry too, but I've been off it for a few weeks and really don't ever want to take it again. Was crawling out of my skin on that crap. I started taking Remeron a little over a week ago and the hunger came right back. Would be nice to be able to add a benzo since I get dizzy when I have anxiety, but I like them too much and they were my main drug of abuse for years. I'm thinking of asking him to change the Zoloft to another SSRI. But I just don't know, nothing has worked in years, sometimes I just don't see what the point is.

    As for halfing the appointment time, if I did that I would only be able to step in and out of the doors. His appointments seem to last less than five minutes. As for getting a new one, I'm just not ready to take the leap as a new pdoc would be apprehensive about changing my medications before he actually gets to know me a bit.
     
Thread Status:
Not open for further replies.